Couldn't find what you looking for?

TRY OUR SEARCH!

I’ve been prescribed Trazodone for depression and insomnia several years ago, but after I lost my insurance and had to move I was practically forced to quit 150 mg of Trazodone daily I was taking all this time. Now I’m feeling completely awful: I’m not able to sleep more than an hour unless I take Benadryl, I’m irritated and cranky all the time - I guess because I haven’t slept properly for weeks now.

What scared me the most is blacking out during the first week after I stopped Trazodone and even now almost a month later I feel weird needles and pins feeling and feel like I’m on the verge of blacking out again. How long will these Trazodone withdrawal symptoms last?

Loading...

Hello Tracy,

unfortunately there is no definite answer as to how long will your Trazodone withdrawal symptoms last, because that depends both on how long were you taking the medication and at what dosage (150 is relatively high dose). Generally, you'll notice that the withdrawal symptoms subside over time and it can take anywhere from few weeks to few months for them to be completely gone.

What you can try to speed up this process at least a bit is to drink the recommended 2 liters of water daily and eat a lot of fresh fruit and vegetables, so that your system clears up from Trazodone,

Wish you all the best,

Nicole

 

Reply

Loading...

Hi Tracy,

I've been on Trazodone for two years now and what you're going through now is probably my biggest fear. One week I couldn't make it to my doctor's appointment so I was left without prescription and had to wait for the first available slot they could fit me. At first I thought nothing extreme will happen, I've been on several anti-depressants before and even though all of them have some withdrawal symptoms if you stop taking them abruptly, they are nothing compared to what I had to go through the whole two weeks without Trazodone. During that time I had such terrible anger bursts that my husband actually considered if I should be hospitalized. I didn't have the blackouts, though.

Reply

Loading...

Hi,

thanks for all your replies. It's been a week since I wrote the original post, and things have slowly moved a bit in a better direction. I'm not as anxious as I was, but I've turned more to physical activity, mostly cycling since the weather has been great.

As far as insomnia is concerned, nothing changed there, but when I think about it, I initially started taking Trazodone because I had insomnia problems, so it makes some sense that I'm having them again, now that I'm not taking any sleep aids. I'm hoping physical activity will help me get my sleep back naturally, but we'll see how that goes.

Reply

Loading...


Glad to hear that it is getting better for you. 150 mg to 0 is a tough drop for anyone. Seems like you are handling it very well. Supplements can help, so I've heard. Maybe Melatonin, but check with a doctor first before you take it. Go to the hospital if you get a fever above 103, or you haven't slept in over 3 days.
Reply

Loading...

Glad to hear that it is getting better for you. 150 mg to 0 is a tough drop for anyone. Seems like you are handling it very well. Supplements can help, so I've heard. Maybe Melatonin, but check with a doctor first before you take it. Go to the hospital if you get a fever above 103, or you haven't slept in over 3 days.
Reply

Loading...

Hi Tracy,

I quit 100 mg of Traz cold turkey 3 days ago.  I have come off several drugs in the past and this is my last medication I ever plan on taking.  The lack of sleep is expected, and I'm sure that will come back over time.  My biggest concern is the irritability and general feeling of anger.  It seems to be only getting worse at this point, and makes it hard to for me as a sales person to appear positive, confident, and excited in front of clients.  Did you experience these feelings of aggression?  If so, how long did it last?  Thanks for your help.

Reply

Loading...

After one week without 300 mg Trazodone daily because of not being able to get a refill I have almost lost my job because of anger, and lashed out in rage to most of of my loved ones... I pour sweat and have a lot of numbness in my face. I've been taking it for years for depression and I've never dealt with something this scary in my life!
Reply

Loading...

I am in the process of it now and it’s near impossible. I have a liquid concentration to take it down 1 mg per week and still cant get off. I feel like killing everyone I see and haven’t been to work in 2 weeks. Luckily I’m in sales and no one has caught on yet. Think I’m about to give in and take my dose of 25 mg I’ve been on for 10 years. I just never feel present when on it and days are just a blur

Reply

Loading...

I am in the withdrawal part. Took for 2 years. Started at 125mg. Made me feel horrible and full of rage at times. I started cutting back a year and a half ago. Wicked stuff should be banned.I tapered by 6.25 mg at a time and stayed on the lesser dose for 2 months.I suffered each time with all you get.Dizzies,,,sweats,bad sleep, flu like bad flu. Want to cry and not a crier. I haven't had ANY for a week. finally got down low enough I stopped that junk!!!Still sweats and feel like a flu.Not touching it again.Will suffer for months to get it out if need be.Starting to drink water today as i read in suggestions to help flush. I hate drinking water but hate this feeling more. I suggest tapering your pill. Get a good xacto knife.Make a chart. Keep track of the date you did a cut back. Give your body a good rest from the withdrawal. I waited 2 months as it was a whole lot easier with the withdrawel symptoms that trying to quit too much too fast.The stuff is STRONG!!! I'm suffering worse because I cut back my usual 6.25 then after a few nights stopped completely. Shouldnt have. Guess I got too close to the end and got impatient. Paying for it now. Have to ride it out. So that's my suggestion. Go slow and exercise patience... and you should win!!!
Reply

Loading...

How are you doing now my friend? I guess you are about three months off at this point. I am close to the end of taper. It's literally a crumb.
Reply

Loading...

jjjj jjj jjj
Reply

Loading...

I was on 75 mill for over 25 years. Then I decided to quit taking it. The first two or three days were okay because of the half life I suppose but then I started having all the symptoms I have read about. I went back to 50 mill and all was ok. I did that for a week and then cut that in half. Did that for a week and then cut that in half. Did another week and cut that in half. Now I can't cut it anymore so I stopped taking it. I warned my wife but I still am going through the symptoms. Not good but I will not take it again. I was told when I started taking it that it wasn't habit forming and would not hurt me. Not true. I can only sleep well for two or three hours, then wake up and start worrying and then the worst anxiety I have ever experienced starts. Once I get up I am alright for a while and as long as I stay busy I am mostly OK. It has lessened over the past two months but I still have it bad every two or three days. Once this is done I am going to stop taking Xanax. That is going to be fun since I take 1 mill every day. That is probably the only reason I sleep any at night. I will prevail though Lord willing.

Reply

Loading...